About to start adding t3

Just looking for a bit of advice as I'm about to start adding t3, sourced myself as gp not interested in prescribing.

I know I need to reduce the levo but not sure how much to. I currently take 125mcg at night and my latest results were:

Free T4 21.24 (12 - 22)

Free T3 4.74 (3.1 - 6.8)

TSH L 0.23 (0.27 - 4.20)

T4 Total 112.3 (64.5 - 142.0)

T3 is not really low (Gp says it's fine right in the middle of the range) but I want to seem if hypo symptoms improve by adding t3.

Will be grateful for any help/advice as I'm quite nervous now it's actually here!

15 Replies

oldestnewest
  • Adding T3 can work well for some but not others - so take it slowly. As you have Hashimotos - have you considered going gluten free to see if that helps you to feel better ? So many things can be done to heal the gut..... just a thought :-)

    Others will tell you what to do regarding the reduction of T4 when adding T3.

  • Thanks, yes gluten free for over a month past and digestive issues (wasn't too bad) lethargy & skin/scalp starting to improve already 😀

    Your recommendation of b12 has made a difference and generally I'm feeling better than I have for a long time, just still a bit of room for improvement.

  • Pinklady, try a quarter of a T3 tablet, 6.25mcg, added to your current dose. 6.25mcg T3 is equivalent to 18.75mcg T4 so nothing to be nervous about. It should boost your FT3 >5.0 and will also stimulate better T4 to T3 conversion. If you intend to increase further reduce Levothyroxine by 25mcg.

  • Thank you I'll try that. Should I take the t3 with the levo at night or separately perhaps in the morning? Is it the same for t3 regarding food, 2 hours after/hour before and no vitamins for 4 hours?

  • Pinklady, it's exactly the same as T4 in respect of eating, meds and supplements.

    Try it with your T4 dose. If it disturbs your sleep switch to morning dosing.

  • Thanks, I'll do just that 😀

  • Not going well so far, very disturbed first night, headache & generally not feeling great and a bit anxious all day yesterday. Took t3 in he morning today instead, felt fine when I woke up but 30 mins after t3 headache and it hasn't shifted all day. Generally feel yucky & a bit fuzzy headed. Not sure if Tiromel t3 doesn't agree with me or its sent me over?

  • Pinklady, T3 has that effect for a few days in some people. It usually subsides 7-10 days after starting T3 as your body acclimatises.

  • Thanks, was just reading through some old posts and found people having the same issues. We go on holiday this weekend for a fortnight so I'm thinking maybe it wasn't the best time to start introducing t3, perhaps I should wait til I get back?

  • Pinklady, Depends how yucky you're feeling. Not fun travelling when you don't feel well and holidays are supposed to be enjoyed.

  • I think considering your FT4 is at the top of the range your FT3 ought to be higher if you're converting well. So my guess is your body could do with a little assistance in the T3 department. As Clutter says, nothing to be nervous of - and it might make the world of difference.

  • Thank you

  • Your T3 is actually below half way up the range (4.95).

    Range runs from 3.1 to 6.8 - a span of 3.7

    Half of 3.7 is 1.85

    The bottom of the range, 3.1, plus 1.85 is 4.95 - that's the half way point. Your T3 is below that.

  • That's what I thought, I didn't argue it with him as he said there was no case for adding t3 and I've sourced it myself now :)

  • I'm on 75mcg of Levo. Attending pet Endo. Pending results of adrenal function. If all okay will start on t3 with reduction to 50mcg Levo to 'kick start' energy levels. Partly also as he says can be done on NHS. If not ok, then it's NDT privately. However, I will pursue it on nHS if comes to that. Or abroad? I think NDT available without prescription? Going to Madeira in November on Bridge hol and for some sun.

    Good luck. Angela

You may also like...